How to Cite this Article: Scheuerle A, Wilson K. 2011. PARK2 Copy Number Aberrations in Two Children Presenting With Autism Spectrum Disorder: Further Support of an Association and Possible Evidence for a New Microdeletion/Microduplication Syndrome. Am J Med Genet Part B 156:413–420.
PARK2 copy number aberrations in two children presenting with autism spectrum disorder: Further support of an association and possible evidence for a new microdeletion/microduplication syndrome†
Article first published online: 25 FEB 2011
Copyright © 2011 Wiley-Liss, Inc.
American Journal of Medical Genetics Part B: Neuropsychiatric Genetics
Volume 156, Issue 4, pages 413–420, June 2011
How to Cite
Scheuerle, A. and Wilson, K. (2011), PARK2 copy number aberrations in two children presenting with autism spectrum disorder: Further support of an association and possible evidence for a new microdeletion/microduplication syndrome. Am. J. Med. Genet., 156: 413–420. doi: 10.1002/ajmg.b.31176
- Issue published online: 25 APR 2011
- Article first published online: 25 FEB 2011
- Manuscript Accepted: 24 JAN 2011
- Manuscript Received: 2 OCT 2010
- chromosome 6;
Microdeletions of PARK2 have been reported previously in seven patients with autism spectrum disorder. There are no reports of PARK2 microduplications in this population. Presented are two patients, one with deletion and the other with duplication, both with autism spectrum disorder, though their syndromic phenotypes vary. The deletion patient is cognitively normal and ectomorphic: the duplication patient is cognitively impaired, underweight and short. Further, the microduplication patient has demonstrated adverse medication reactions to psychotropic medications active in the dopamine metabolic pathway: cyclopentolate, lisdexamfetamine, methylphenidate. These patients support an association between PARK2 mutations and autism spectrum disorder and suggest that duplications may be equally causative. It is hypothesized that the disparate patient phenotypes may represent a deletion/duplication syndrome and that the adverse medication reactions may be a pharmacogenetic phenomenon. © 2011 Wiley-Liss, Inc.